Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 51, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at May 13, 2004, 1:09 PM CDT for Stonewall County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 13, 2004, 1:09 PM CDT (18:09 UTC)
- Expired
- May 13, 2004, 2:00 PM CDT
- In force
- 51 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Stonewall County, TX
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 6.2 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2743 J/kg
- Mixed-layer CIN
- -154 J/kg
- Mixed-layer LCL
- 1092 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 11:15 AM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, May 13, 11:15 AM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 1115 AM CDT THU MAY 13 2004 .UPDATE... STRONG COLD FRONT STILL CRUISING THRU THE SOUTHEAST CWFA THIS MORNING WITH A 16Z LOCATION FROM NEAR GUTHRIE TO JAYTON TO LAMESA. SURFACE LOW IS SITUATED BTWN MIDLAND AND SWEETWATER WITH DRYLINE EXTENDING SOUTH INTO THE EDWARDS PLATEAU. FRONT EXPECTED TO SLOW ITS SOUTHWARD PROGRESSION THIS AFTERNOON AS SFC LOW DEEPENS ALONG FRONT. BEST CHANCE OF SVR WEATHER IN THE CWFA WILL BE MAINLY SOUTH OF A LINE FROM GUTHRIE TO JAYTON...WITH A SLIGHT CHC OF STORMS JUST NORTH OF THE FRONT FROM NEAR BROWNFIELD TO POST. MAX TEMPERATURES LOOK GOOD THIS AFTERNOON WITH A RANGE FROM NR 70 NW TO LOWER 80S SE. LOW CLOUDS ACROSS TX PANHANDLE ARE NOT EXPECTED TO MOVE SOUTH...SO HAVE UPDATED TO REMOVE MOSTLY CLOUDY SKIES AND REFLECT AFOREMENTIONED PRECIP TRENDS ACROSS THE SE CWFA. 21
Hazardous weather outlook, May 13, 11:30 AM CDT, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1130 AM CDT THU MAY 13 2004 TXZ021>037-039>042-141630- BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD- GARZA-HALE-HALL-HOCKLEY-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER-SWISHER- TERRY-YOAKUM- 1130 AM CDT THU MAY 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND MOST OF THE ROLLING PLAINS. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED TODAY OR TONIGHT. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. TXZ038-043-044-141630- KENT-KING-STONEWALL- 1130 AM CDT THU MAY 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN ROLLING PLAINS. .DAY ONE... CONVECTIVE A STRONG COLD FRONT WILL MOVE SLOWLY ACROSS KENT...KING AND STONEWALL COUNTIES THROUGH THE AFTERNOON. SEVERAL OUTFLOW BOUNDARIES FROM LAST NIGHTS CONVECTION AND THE DRYLINE WILL INTERACT WITH THE UNSTABLE ATMOSPHERE IN PLACE OVER THE BOUNDARIES. A SLIGHT RISK OF SEVERE THUNDERSTORMS IS POSSIBLE SOUTH OF A GUTHRIE TO JAYTON LINE BETWEEN NOON AND 4 PM. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 12:07 PM CDT | Severe Thunderstorm Warning | LUB | Stonewall | 23 min |
| May 13, 2:18 PM CDT | Severe Thunderstorm Warning | LUB | Stonewall | 57 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.